Skip to main content

Does Ubrelvy cause rebound headaches?

Medically reviewed by Nicole France, BPharm. Last updated on Oct 12, 2021.

Official answer

by Drugs.com

Rebound or medication overuse headache has not been reported to be an issue for people using Ubrelvy (ubrogepant) to treat their migraine headaches.

Rebound headache can occur after frequent use of painkillers or other medications, such as triptans or nonsteroidal anti-inflammatory drugs (NSAIDs). It typically occurs in people who use these medications to treat headache disorders, such as migraine. People suffering from rebound headaches find that as their medication wears off a dull constant headache appears, which can lead to a vicious cycle resulting in more medication use and more headaches.

Ubrelvy belongs to a group of medications known as small molecule calcitonin gene-related peptide receptor antagonists or gepants. It is available in tablet form (50 and 100mg) and is taken orally.

Ubrelvy is used to treat migraine with or without aura and can be taken twice in a 24 hour period, up to a maximum of Ubrelvy 200mg per day. A minimum of 2 hours between doses is necessary. It’s not known whether it’s safe to use Ubrelvy for the treatment of more than 8 migraines in 30 days.

References

Related medical questions

Drug information

Related support groups

  • Ubrelvy (15 questions, 9 members)
  • Headache (362 questions, 1,435 members)
  • Migraine (255 questions, 1,594 members)